MDJunction - People Helping People
 
Ask a Question
11/09/2010 02:24 AM

Lichen Planus

irini
 
Posts: 7
New Member

Hi there, After a biopsy the results today confirmed by my Dermatologist that I am suffering from the condition of Lichen Planus in the Vagina. I have been suffering for two years now to no avail - going from doctor to specialist - being given different creams to no avail. I had a major back operation two and a half years ago and it all started going down hill from then - actually commenced in the hospital - being confined to bed for long periods of time. It has now been suggested to use another cortisone cream - Diprosone OV 30G twice daily for the next three months. I have been told that this condition is treatable but not curable. I don't have any itching just redness all the time and of course discomfort. The most irritating thing about this condition is that you can not have sexual intercourse due to the redness, discomfort and also the tightnes of the viginal area. I have the most loving, patient and supportive husband throughout all this. Is there anyone out there who has or is experiencing the same symptons and or conitions. Can anyone suggest any alternative remedies to help recitify my condition. I am slowly going out of my mind.
Reply

11/11/2010 05:53 AM
flyingpeach
flyingpeach  
Posts: 7
New Member

I have this same condition. I was using an assortment of creams both internally and externally -- an antifungal, antibacterial, a mild steroid and estrogen cream. I had improvement internally but the vulva has gotten worse and worse. I just switched dermatologists and am on the 4th day of using clobetasol ointment twice a day. I will return to the new derm in < 2 weeks to see if this is working. I'm encouraged by finding a better and more caring medical team.

I know how the frustration and fear are. My husband is great; very supportive. But there are still those moments when I can't turn off the worry with regards to my marriage. Intercourse is currently impossible. I also have my sleep interrupted by the itch or pain. I'm tired and sore. I've gained some weight because I'm too sore and /or tired to exercise.

You're not alone...


11/13/2010 09:46 AM
irini
 
Posts: 7
New Member

Sorry to hear that you have the same condition. Mine came about after my back operation. New doctor said can come on after a traumatic shock to the body. How did your's start. I have read that lichen planus can effect in many ways. The vaginal area, the mouth or all over the body. My new dermatologist has seen heaps of cases like my and as mentioned her exact words were that this condition is treatable but not curable. I have read many websites on Lichen Planus. She mentioned the condition even before I had the biopsy. And if it does heal up - condition can flare up just as fast. Like yourself I am going slightly insane and quite frustrated. I would not even know that I had the condition except for the redness in the vulva area. I have very, very slight itching, try not to itch, just maybe a little stinging when I go to the toilet but I know this happens because the vulva area is very red and slightly cracked. Like yourself I have a very supportive husband. Intercourse is so unbearable, and just does not happen. It just hurts. The doctors just don't understand when you try to explain to them and seek their help and guidance. All they do is recommend another cream. Cream after cream! Sick of that answer and begged GP to send me to a new specialist. Hence the new biopsy and diagnosis. I just hope my new cream which I put on twice daily might help - been nearly a week now with no result. Dermatologist told me to use for 3 months and then go back to see her. Love to hear from you, Cheers, IngridSmile

11/14/2010 07:15 AM
vbleach
Posts: 16
New Member

I have also been diagnosed with Vulvo-vaginal LP. Intercourse is, for now, impossible. I have read that when you have LP in the vagina, when the lesions heal, they form adhesions and this causes the vagina to close up and form scar tissue. It is possible for the vagina to completely close over. For that reason, you must use vaginal dilators on a daily basis if you do not have frequent intercourse to prevent the adhesions and scarring over.

From what I understand, the LP inside the vagina must also be treated, but clobetasol is not recommended for inside the vagina as too much can be absorbed into the bloodstream and it can suppress the adrenal glands. I have read that hydrocortisone suppositories (the type a doctor gives you for hemmorroids)have been used in the vagina to treat lichen planus. I am seeing a dermatologist who specializes in vulvar disease in December and will ask her about treatments for LP in the vagina.


11/14/2010 01:36 PM
flyingpeach
flyingpeach  
Posts: 7
New Member

I had LP inside the vagina and it cleared with use of hydrocortisone and a couple of other creams that I inserted using a syringe. Though the creams worked for me internally, they did not work externally, on the vulva. I am using clobetasol ointment for that and I am seeing improvement already (it's been less than a week.) I am using this for 2 weeks and then returning to my doctor.

11/15/2010 05:30 AM
irini
 
Posts: 7
New Member

Hey guys, thanks for your comments and recommendations - they have all been great and I have looked into everyone of them. Yes I have researched LP in the vagina and come across the section regarding the closing up and forming of scar tissue and adhesions. That's what has been worrying me the most as the last time I had intercourse (painful as it was and when - can't remember) my husband mentioned that I was very tight and jokingly said that maybe I was closing up - would you believe before we even knew my condition! Have just finished reviewing a website on vaginal dilators. Great idea. Might have to be an option. What I would like to know is why other people also have this condition. Did anyone have any major operations or illness? Did anyone suffer from stress? I had no problems until after my major back operation two years ago. I spoke to my chemist today and he metioned that Clobetasol is not available to us here in Australia - hence the use of Diprosone OV ointment for the next 3 months - which is a very strong steroid. One week on using the oitment and still no relief from the redness. What worries me also is that the constant use of steroid ointment on the vulva area thins out and damages the skin! Then making the vulva area very sensitive and sore for intercourse. I am trying to work out why we have been struck down with this condition? Love to hear your stories. Cheers, Ingrid

08/09/2011 06:39 PM
illbeshell
Posts: 15
New Member

Hi Irini,

I was just diagnosed myself--I am using clobestosol externally and compounded hydrocortisone internally- have had this for one year--haven't had sex since January--very difficult to deal with--hope this treatment works-have found one of the best doctors in philadelphia--Paul Nyirjesy--I am going back August 30 and then will probably use dilators to stretch the opening-am determined to get my sex life back--


08/09/2011 06:41 PM
illbeshell
Posts: 15
New Member

Hi I am in the same boat and currentl doing your exact treatment -hope it works --good luck to you--RAchelle

08/16/2011 06:47 AM
Blackmon5024
 
Posts: 201
Member

Hi guys. Report back under medications. There is a steroid side effect discussion already. Some of you may want to isolate specific meds in a separate discussion. I am trying to organize treatments so we can report back to each other and then scan the treatments to see which have been successful for people. Good job on keeping up the discussions!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved